Jump to content
CrazyBoards.org

Lex and stomach issues?


Recommended Posts

i haven't posted here in literally 3 years but anyhow, been on many many drugs and am just now trying Lexapro. I don't even remember what my signature says but i've gone from anxiety/depression to bipolar 2 back to anxiety/depression dx. My question is, I think after just 3 weeks Lex is lifting me but I've had random terrible stomach cramps and many bathroom "visits" which is very UNLIKE me....anyone have the same thing?? or think this is related???

Thanks!!!

;)

Link to comment
Share on other sites

I think after just 3 weeks Lex is lifting me but I've had random terrible stomach cramps and many bathroom "visits" which is very UNLIKE me....anyone have the same thing?? or think this is related???

Not definitely, but quite possibly. You do have a bunch of serotonin receptors down there that control various things, and SSRIs do have that effect on some people. It might get better if you give it a bit more time, or you might have to try a different one. I unfortunately had that problem with every SSRI I tried, but usually some end up being better/worse than others, so if it doesn't get better with this particular one, you might have better luck with a different one.

Link to comment
Share on other sites

Lexapro is supposed to be pretty neutral in that regard. If the stomach troubles are a start up effect, they should start to fade out a couple of weeks after starting the drug. You could always cut the tablets in half for a few days until your stomach gets used to it.

Link to comment
Share on other sites

hmmm, well i haven't had the greatest of success with anything but effexor so i really want to give lex a chance.. it also makes me want to eat myself out of house and home. i know people have experienced this side effect. i just have to hope that since i'm already pretty tiny that it won't make too much of a difference or wear off eventually. effex was the opposite and everytime i started up i wouldn't want food for weeks....

Link to comment
Share on other sites

Well, I've been getting cramps and diarrhea (when I'm not constipated) at least since taking Effexor. They continued when I was med-free. At first, Lexapro made them less bad, but then they returned to "normal."

I'm pretty much guaranteed to have stomach problems during my period, which isn't uncommon in unmedicated people, but the flavor of SSRI/SNRI I take does have an influence on the specifics of my stomach issues.

Link to comment
Share on other sites

I had such horrible stomach problems when starting lexapro that I had to cut them in half the first two weeks. I was able to up my dose after that and was alright. That one just seems to be a little strong straight out the gate.

Hope it gets better

Croix

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...